Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 3, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 8, 2021, 3:03 PM EST. It took effect at Jan 9, 2021, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 3:03 PM EST (20:03 UTC)
- In effect from
- Jan 9, 2021, 1:00 PM EST
- Expired
- Jan 10, 2021, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
481 WHUS71 KGYX 082003 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 303 PM EST Fri Jan 8 2021 ANZ150>152-154-091015- /O.NEW.KGYX.SC.Y.0003.210109T1800Z-210110T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 303 PM EST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 1 PM Saturday to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
604 WHUS71 KGYX 090726 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 226 AM EST Sat Jan 9 2021 ANZ150>152-154-092130- /O.CON.KGYX.SC.Y.0003.210109T1800Z-210110T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 226 AM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 1 PM this afternoon to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
554 WHUS71 KGYX 092006 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 306 PM EST Sat Jan 9 2021 ANZ150>152-154-101015- /O.CON.KGYX.SC.Y.0003.000000T0000Z-210110T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 306 PM EST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
341 WHUS71 KGYX 100724 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 224 AM EST Sun Jan 10 2021 ANZ150>152-154-101800- /O.CON.KGYX.SC.Y.0003.000000T0000Z-210110T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 224 AM EST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 12:42 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 8, 12:42 PM EST, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Gray ME 1242 PM EST Fri Jan 8 2021 .SYNOPSIS... The region will be locked into a persistent, quiet weather pattern through the weekend and much of the next work week with broad high pressure building in from the west and low pressure systems missing us to the south and north. Temperatures will run near to just above during this period. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1236 PM Update... Have tweaked PoPs based on latest radar with some echoes moving through northern Somerset County. A few snow showers will be possible near the International Border into central Somerset County as an upper low shifts southeastward from Aroostook County to Downeast Maine this afternoon. 931 AM Update... For this update have just incorporated latest observed temperature and sky cover trends with the rest of the forecast on track. 605 AM Update... Only minor changes at this time according to latest observations and model guidance. The stratus deck is starting to break up which may lead to a few drops in temperatures as places briefly radiate out... but these will be short lived with sunrise coming in around an hour. Previously... Today will be a quiet and seasonable January day for the region, if not a tad warm relative to average with highs in the 20s and 30s... to near 40 for southeast NH and extreme southwest ME. A stratus cloud deck banked up along the northern side of the White and western Maine mountains will continue to hang tough through much of the morning, gradually lifting and scattering by early afternoon. High pressure centered over Ontario and low pressure continuing to drift away over the eastern portion of the Canadian maritimes sets up a broad northwest flow; favorable mixing conditions means a noticeable northwest breeze today but gusts in general stay below 25 knots except at elevation. An upper level low rotates down from the maritimes this afternoon and evening which will increase clouds... models aren't showing a lot of lift, if any, with this feature. However some upsloping may still generate a few snow showers along the international border. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... The compact but weakly forced upper level low shifts east toward Nova Scotia tonight with any light snow showers coming to an end. Clouds will gradually thin and clear out as well, but this along with a persistent PGF will still likely inhibit efficient radiational cooling over much of the area. Lows shake out to the low- teens (north and west) to around 20 at the coast. Meanwhile an area of low pressure over the open Atlantic will strengthen well south of Cape Cod... although it is much too far out to sea to have any appreciable impact nearby, we will see increasing upper level cloudiness toward the southeast and perhaps some weak upsloping clouds over the mountains. Highs will be just a little cooler than today, in the 20s to mid-30s and winds similar to today, out of the northwest and staying below 25 knots. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Very quiet conditions will continue over the long term portion of the forecast. Yet another area of low pressure will miss New England by passing well off the coastline and out to sea Saturday night. A northwesterly gradient will follow in the wake of this exiting system. However, the lack of very cold air across the East Coast will keep temperatures at near or slightly above normal levels for this time of the year on Sunday. High pressure will build towards the Eastern Seaboard Monday. Seasonably mild conditions will continue with readings above freezing over southern areas. An upper level low will then cross the region on Tuesday. Models suggest however that the atmosphere will remain relatively moisture starved with little or no precipitation expected. A second weak upper level disturbance will cross the region Wednesday night, once again moisture starved. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term...An MVFR deck blankets areas north and west of the mountains this morning and will scatter later this morning... by around dawn for KLEB and by mid-day for KHIE. Otherwise, VFR prevails with a northwest wind at around 8G15KT both today and tomorrow. A brief period of MVFR is possible again for KHIE tonight. Long Term...VFR prevails under partly cloudy skies through the long range with generally a light northerly to northwesterly flow. && .MARINE... Short Term...Winds and seas will continue to lessen today as low pressure pulls away to the northeast. Offshore flow sets up in the meantime as high pressure builds over land. A storm crossing well out over the Atlantic may bring wind gusts and seas to around SCA thresholds out over the waters by the end of Saturday. Long Term...Winds and seas may continue to peak out near SCA thresholds through the end of the weekend. Otherwise, conditions will be relatively quiet for the extended portion of the forecast. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Schroeter SHORT TERM...Casey LONG TERM...Cannon
Hazardous weather outlook, Jan 8, 2:34 AM EST, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 234 AM EST Fri Jan 8 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-090745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 234 AM EST Fri Jan 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 234 AM EST Fri Jan 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.